MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Regurgitation (2259)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Device labeling addresses the reported events as follows: precautions: over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Slippage and/or pouch dilatation of the band can occur.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be in some cases successfully resolved by band deflation.More serious slippages may require band repositioning and/or removal.If there is total stoma outlet obstruction that does not respond to band deflation, or if there is abdominal pain, then immediate re-operation to remove the band is indicated.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a reflux and a band slip.The device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplimental #1 - medwatch sent to the fda on 05/oct/2018.Additional information: device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Black particles were noted on the outer surface of the band shell.The band shell was noted to be discolored, as it was yellow in appearance.The band tubing was separated approximately 1 inch past the ss connector.Needle marks were noted on the port septum.Scratches were noted on the port housing and port holes.An air leak test was performed, and leakage was noted from two separate openings on the band shell.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, the two openings on the band shell were noted to have striated edges, consistent with surgical damage from device removal activities.One non-penetrating nick/mark was noted on the outer surface of the band shell.Both ends of the separated band tubing were noted to have striated edges, consistent with a surgical end cut to remove the device.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key7833695
Report Number3006722112-2018-00230
Device Sequence Number1966529
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-2240
Device Catalogue NumberB-2240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight61